MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)
Catalog Number 515628
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
Event details: it was identified that the leak was between the bag stopper and the c180-o spike.
 
Additional Manufacturer Narrative
A leak was reported near the adapter port of the c83o connecting set.The quality team received one c83o connecting set, a c180o spike set, and the iv bag for evaluation.Through visual inspection, it was noted the stopper of the bag was cracked, creating a larger opening.Functional testing was performed and identified a leakage between the iv bag stopper and the c180o spike set, however, no leakages were noted at the infusion adapter of the c83o.An overpressure test was then conducted on the c83o connecting set by submerging it in water and applying pressure; again no leaks were observed.A device history review was performed for c180o lot 2506602, no deviations or non-conformances related to this observation were identified during the manufacturing process.All products undergo multiple inspections throughout production to ensure quality and functionality, and no issues associated with the reported event were identified during these inspections.Based on our investigation, the leakage was observed between the connection of the spike set and the stopper of the iv bag, noting the stopper is significantly cracked.Complaints received for these devices and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PHASEAL OPTIMA
Common Device Name
BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24027269
Report Number3003152976-2025-00719
Device Sequence Number9201503
Product Code ONB
UDI-Device Identifier00382905156281
UDI-Public(01)00382905156281(11)250619(17)270531(10)2506602
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K250059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515628
Device Lot Number2506602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown